I had an echocardiogram and it showed that I have SEVERE ATRIAL DILATION. I am 38 and at age 10 had rheumatic fever. I now have heart palpitations and tachycardia and am on medication for the tachycardia (Toprol XL).
What exactly does the Atrial Dialtion mean and can it be the reason for the palpitations and tachycardia? Is this reversible? I am also overweight, will losing weight help?
I am really scared and dont know what to do. Is there anything I can do?
The left Artium was 5.0 cm. I also had a trace of MR
It is usually a manifestation of valvular or congenital heart disease. Do you have any mitral stenosis or a PFO or ASD? These are the usual causes of severe LA dilatation. Other causes include coronary artery disease or severe or uncontrolled hypertension.
The only thing that shows on the report is a trace of a mitral valve leak. No PFO or ASD.
I think the cause was my Rheumatic fever when I was 10 years old (28 years ago).
My question is, what can/can't I do, can I exercise? Should I be on an anticoagulant?
Would you consider a dilation of 5.0 SEVERE? That is what was on the report. (My primary care Dr. hasn't bothered to call me yet, I just got a copy of the report (I have been in the medical field for 18 years- so I do know a little bit).
I am just scared to exercise - for fear of having a stroke! Will losing weight help, or is this a permanent enlargement?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.